Alert archive / Pennsylvania / Flood Watches in 2011
Flood Watch 4, NWS State College, PA
NWS State College, PA issued this flood watch at Mar 8, 2011, 4:25 AM EST for 33 counties in Pennsylvania. It took effect at Mar 10, 2011, 7:00 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2011, 4:25 AM EST (09:25 UTC)
- In effect from
- Mar 10, 2011, 7:00 AM EST
- Expired
- Mar 10, 2011, 10:45 PM EST
- In force
- 16 hr
- Issued by
- NWS State College, PA
- Flood severity
- None
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2388 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
508 WGUS61 KCTP 080925 FFACTP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 425 AM EST TUE MAR 8 2011 ...ANOTHER HEAVY TO EXCESSIVE RAINFALL EVENT POSSIBLE LATE THIS WEEK... .HEAVY RAINFALL IS LIKELY ACROSS THE WATCH AREA THURSDAY INTO FRIDAY AHEAD OF A STRONG SLOW-MOVING COLD FRONT. PAZ025>028-034>036-056>059-063>066-090930- /O.NEW.KCTP.FA.A.0004.110310T1200Z-110311T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 425 AM EST TUE MAR 8 2011 ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...ADAMS...BEDFORD...BLAIR...CUMBERLAND... DAUPHIN...FRANKLIN...FULTON...HUNTINGDON...JUNIATA... LANCASTER...LEBANON...MIFFLIN...PERRY...SCHUYLKILL AND YORK. * FROM THURSDAY MORNING THROUGH FRIDAY MORNING. * HEAVY RAIN IS FORECAST TO DEVELOP EARLY THURSDAY AND CONTINUE INTO EARLY FRIDAY. STORM TOTAL RAINFALL AMOUNTS BETWEEN 1.5 AND 2.5 INCHES ARE LIKELY...WITH LOCALIZED AMOUNTS IN EXCESS OF 3 INCHES POSSIBLE. * THE HEAVY RAINFALL COMBINED WITH WET ANTECEDENT CONDITIONS FROM RECENT RAINS AND SNOW MELT WILL LIKELY RESULT IN FLOODING OF LOW LYING AREAS AND CAUSE SMALL STREAMS AND CREEKS TO RISE OUT OF THEIR BANKS. IN ADDITION...THE RUNOFF COULD ALSO CAUSE FLOODING ALONG THE LOWER MAIN STEM SUSQUEHANNA RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ STEINBUGL/GARTNER
7 follow-up statements
558 WGUS61 KCTP 082214 FFACTP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 514 PM EST TUE MAR 8 2011 ...ANOTHER HEAVY TO EXCESSIVE RAINFALL EVENT POSSIBLE LATE THIS WEEK... .HEAVY RAINFALL IS LIKELY ACROSS THE WATCH AREA THURSDAY INTO FRIDAY AHEAD OF A STRONG SLOW-MOVING COLD FRONT. PAZ024-033-092215- /O.EXA.KCTP.FA.A.0004.110310T1200Z-110311T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CAMBRIA-SOMERSET- 514 PM EST TUE MAR 8 2011 ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS EXPANDED THE * FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...CAMBRIA AND SOMERSET. * FROM THURSDAY MORNING THROUGH FRIDAY MORNING. * HEAVY RAIN IS FORECAST TO DEVELOP EARLY THURSDAY AND CONTINUE INTO EARLY FRIDAY. STORM TOTAL RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES ARE LIKELY...WITH LOCALIZED AMOUNTS IN EXCESS OF 3 INCHES POSSIBLE. * THE HEAVY RAINFALL COMBINED WITH WET ANTECEDENT CONDITIONS FROM RECENT RAINS AND SNOW MELT WILL LIKELY RESULT IN FLOODING OF LOW LYING AREAS AND CAUSE SMALL STREAMS AND CREEKS TO RISE OUT OF THEIR BANKS. IN ADDITION...THE RUNOFF COULD ALSO CAUSE FLOODING ALONG THE LOWER MAIN STEM SUSQUEHANNA RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ PAZ025>028-034>036-056>059-063>066-092215- /O.CON.KCTP.FA.A.0004.110310T1200Z-110311T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 514 PM EST TUE MAR 8 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...ADAMS...BEDFORD...BLAIR...CUMBERLAND...DAUPHIN... FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER... LEBANON...MIFFLIN...PERRY...SCHUYLKILL AND YORK. * FROM THURSDAY MORNING THROUGH FRIDAY MORNING. * HEAVY RAIN IS FORECAST TO DEVELOP EARLY THURSDAY AND CONTINUE INTO EARLY FRIDAY. STORM TOTAL RAINFALL AMOUNTS BETWEEN 1.5 AND 2.5 INCHES ARE LIKELY...WITH LOCALIZED AMOUNTS IN EXCESS OF 3 INCHES POSSIBLE. * THE HEAVY RAINFALL COMBINED WITH WET ANTECEDENT CONDITIONS FROM RECENT RAINS AND SNOW MELT WILL LIKELY RESULT IN FLOODING OF LOW LYING AREAS AND CAUSE SMALL STREAMS AND CREEKS TO RISE OUT OF THEIR BANKS. IN ADDITION...THE RUNOFF COULD ALSO CAUSE FLOODING ALONG THE LOWER MAIN STEM SUSQUEHANNA RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
544 WGUS61 KCTP 090832 FFACTP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 332 AM EST WED MAR 9 2011 PAZ010>012-017>019-037-041-042-045-046-049>053-100845- /O.EXA.KCTP.FA.A.0004.110310T1200Z-110311T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- 332 AM EST WED MAR 9 2011 ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS EXPANDED THE * FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...CAMERON...CLEARFIELD... COLUMBIA...ELK...MONTOUR...NORTHERN CENTRE...NORTHERN CLINTON...NORTHERN LYCOMING...NORTHUMBERLAND...SNYDER... SOUTHERN CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING... SULLIVAN...TIOGA AND UNION. * FROM THURSDAY MORNING THROUGH FRIDAY MORNING. * HEAVY RAINFALL AMOUNTS BETWEEN 1.5 AND 2.5 INCHES ARE EXPECTED OVER THE NEXT 48 HOURS. LOCALIZED HIGHER AMOUNTS IN EXCESS OF 3 INCHES WILL BE POSSIBLE IN THE MIDDLE SUSQUEHANNA VALLEY. THE HEAVY RAINFALL COMBINED WITH SATURATED SOIL CONDITIONS AND RESIDUAL SNOW MELT WILL LIKELY RESULT IN FLOODING OF LOW LYING AREAS. SMALL STREAMS AND CREEKS MAY ALSO RISE OUT OF THEIR BANKS. * FLOODING POTENTIAL ALONG LARGER RIVERS AND STREAMS WILL NEED TO BE MONITORED CLOSELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ PAZ024>028-033>036-056>059-063>066-100845- /O.CON.KCTP.FA.A.0004.110310T1200Z-110311T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 332 AM EST WED MAR 9 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...ADAMS...BEDFORD...BLAIR...CAMBRIA...CUMBERLAND... DAUPHIN...FRANKLIN...FULTON...HUNTINGDON...JUNIATA... LANCASTER...LEBANON...MIFFLIN...PERRY...SCHUYLKILL...SOMERSET AND YORK. * FROM THURSDAY MORNING THROUGH FRIDAY MORNING. * HEAVY RAINFALL AMOUNTS BETWEEN 1.5 AND 2.5 INCHES ARE EXPECTED OVER THE NEXT 48 HOURS. LOCALIZED HIGHER AMOUNTS IN EXCESS OF 3 INCHES ARE POSSIBLE IN THE LOWER SUSQUEHANNA VALLEY. THE HEAVY RAINFALL COMBINED WITH SATURATED SOIL CONDITIONS AND RESIDUAL SNOW MELT WILL LIKELY RESULT IN FLOODING OF LOW LYING AREAS. SMALL STREAMS AND CREEKS MAY ALSO RISE OUT OF THEIR BANKS. * FLOODING POTENTIAL ALONG LARGER RIVERS AND STREAMS WILL NEED TO BE MONITORED CLOSELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
670 WGUS61 KCTP 092005 FFACTP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 305 PM EST WED MAR 9 2011 PAZ004>006-102015- /O.EXB.KCTP.FA.A.0004.110310T1300Z-110311T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN-MCKEAN-POTTER- 305 PM EST WED MAR 9 2011 ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS EXPANDED THE * FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...MCKEAN...POTTER AND WARREN. * FROM THURSDAY MORNING THROUGH FRIDAY MORNING. * HEAVY RAINFALL AMOUNTS BETWEEN 1.5 AND 2.5 INCHES ARE EXPECTED OVER THE NEXT 48 HOURS. THIS COMBINED WITH SATURATED SOIL CONDITIONS AND RESIDUAL SNOW MELT WILL LIKELY RESULT IN FLOODING OF LOW LYING AREAS. SMALL STREAMS AND CREEKS MAY ALSO RISE OUT OF THEIR BANKS. * FLOODING POTENTIAL ALONG LARGER RIVERS AND STREAMS WILL NEED TO BE MONITORED CLOSELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ PAZ010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-102015- /O.CON.KCTP.FA.A.0004.110310T1200Z-110311T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 305 PM EST WED MAR 9 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...ADAMS...BEDFORD...BLAIR...CAMBRIA...CAMERON... CLEARFIELD...COLUMBIA...CUMBERLAND...DAUPHIN...ELK... FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER... LEBANON...MIFFLIN...MONTOUR...NORTHERN CENTRE...NORTHERN CLINTON...NORTHERN LYCOMING...NORTHUMBERLAND...PERRY... SCHUYLKILL...SNYDER...SOMERSET...SOUTHERN CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING...SULLIVAN...TIOGA...UNION AND YORK. * FROM THURSDAY MORNING THROUGH FRIDAY MORNING. * HEAVY RAINFALL AMOUNTS BETWEEN 1.5 AND 2.5 INCHES ARE EXPECTED OVER THE NEXT 48 HOURS. LOCALIZED HIGHER AMOUNTS IN EXCESS OF 3 INCHES ARE POSSIBLE IN THE LOWER SUSQUEHANNA VALLEY. THE HEAVY RAINFALL COMBINED WITH SATURATED SOIL CONDITIONS AND RESIDUAL SNOW MELT WILL LIKELY RESULT IN FLOODING OF LOW LYING AREAS. SMALL STREAMS AND CREEKS MAY ALSO RISE OUT OF THEIR BANKS. * FLOODING POTENTIAL ALONG LARGER RIVERS AND STREAMS WILL NEED TO BE MONITORED CLOSELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ DEVOIR
207 WGUS61 KCTP 100231 FFACTP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 931 PM EST WED MAR 9 2011 PAZ004>006-110245- /O.EXT.KCTP.FA.A.0004.110310T1200Z-110311T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN-MCKEAN-POTTER- 931 PM EST WED MAR 9 2011 ...FLOOD WATCH NOW IN EFFECT FROM 7 AM EST THURSDAY THROUGH FRIDAY MORNING... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...MCKEAN...POTTER AND WARREN. * FROM 7 AM EST THURSDAY THROUGH FRIDAY MORNING. * HEAVY RAINFALL AMOUNTS BETWEEN 1.5 AND 2.5 INCHES ARE EXPECTED OVER THE NEXT 48 HOURS. THIS RAIN COMBINED WITH SATURATED SOIL CONDITIONS AND RESIDUAL SNOW MELT WILL LIKELY RESULT IN FLOODING OF LOW LYING AREAS. SMALL STREAMS AND CREEKS MAY ALSO RISE OUT OF THEIR BANKS. * FLOODING POTENTIAL ALONG LARGER RIVERS AND STREAMS WILL NEED TO BE MONITORED CLOSELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ PAZ010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-110245- /O.CON.KCTP.FA.A.0004.110310T1200Z-110311T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 931 PM EST WED MAR 9 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST THURSDAY THROUGH FRIDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...ADAMS...BEDFORD...BLAIR...CAMBRIA...CAMERON... CLEARFIELD...COLUMBIA...CUMBERLAND...DAUPHIN...ELK... FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER... LEBANON...MIFFLIN...MONTOUR...NORTHERN CENTRE...NORTHERN CLINTON...NORTHERN LYCOMING...NORTHUMBERLAND...PERRY... SCHUYLKILL...SNYDER...SOMERSET...SOUTHERN CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING...SULLIVAN...TIOGA...UNION AND YORK. * FROM 7 AM EST THURSDAY THROUGH FRIDAY MORNING. * HEAVY RAINFALL AMOUNTS BETWEEN 1.5 AND 2.5 INCHES ARE EXPECTED OVER THE NEXT 48 HOURS. LOCALIZED HIGHER AMOUNTS IN EXCESS OF 3 INCHES ARE POSSIBLE IN THE LOWER SUSQUEHANNA VALLEY. THE HEAVY RAINFALL COMBINED WITH SATURATED SOIL CONDITIONS AND RESIDUAL SNOW MELT WILL LIKELY RESULT IN FLOODING OF LOW LYING AREAS. SMALL STREAMS AND CREEKS MAY ALSO RISE OUT OF THEIR BANKS. * FLOODING POTENTIAL ALONG LARGER RIVERS AND STREAMS WILL NEED TO BE MONITORED CLOSELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
756 WGUS61 KCTP 100234 FFACTP FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 934 PM EST WED MAR 9 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-110245- /O.CON.KCTP.FA.A.0004.110310T1200Z-110311T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 934 PM EST WED MAR 9 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST THURSDAY THROUGH FRIDAY MORNING... THE FLOOD WATCH CONTINUES FOR * ALL OF CENTRAL PENNSYLVANIA. * FROM 7 AM EST THURSDAY THROUGH FRIDAY MORNING. * HEAVY RAINFALL AMOUNTS BETWEEN 1.5 AND 2.5 INCHES ARE EXPECTED OVER THE NEXT 48 HOURS. LOCALIZED HIGHER AMOUNTS IN EXCESS OF 3 INCHES ARE POSSIBLE IN THE LOWER SUSQUEHANNA VALLEY. THE HEAVY RAIN FALLING ONTO VERY WET SOILS WILL COMBINE WITH MELTING SNOW TO LIKELY RESULT IN FLOODING OF LOW LYING AREAS. SMALL STREAMS AND CREEKS MAY ALSO RISE OUT OF THEIR BANKS. * FLOODING POTENTIAL ALONG LARGER RIVERS AND STREAMS WILL NEED TO BE MONITORED CLOSELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
411 WGUS61 KCTP 100906 FFACTP FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 406 AM EST THU MAR 10 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-110915- /O.CON.KCTP.FA.A.0004.110310T1200Z-110311T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 406 AM EST THU MAR 10 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST THIS MORNING THROUGH FRIDAY MORNING... THE FLOOD WATCH CONTINUES FOR * CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...ADAMS...BEDFORD...BLAIR...CAMBRIA...CAMERON... CLEARFIELD...COLUMBIA...CUMBERLAND...DAUPHIN...ELK... FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER... LEBANON...MCKEAN...MIFFLIN...MONTOUR...NORTHERN CENTRE... NORTHERN CLINTON...NORTHERN LYCOMING...NORTHUMBERLAND... PERRY...POTTER...SCHUYLKILL...SNYDER...SOMERSET...SOUTHERN CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING...SULLIVAN... TIOGA...UNION...WARREN AND YORK. * FROM 7 AM EST THIS MORNING THROUGH FRIDAY MORNING. * HEAVY RAINFALL BETWEEN 1 AND 2.5 INCHES IS EXPECTED OVER THE NEXT 24 HOURS. LOCALIZED HIGHER AMOUNTS IN EXCESS OF 3 INCHES ARE POSSIBLE IN EASTERN PENNSYLVANIA. THE HEAVY RAIN FALLING ONTO VERY WET SOILS WILL LIKELY RESULT IN FLOODING OF LOW LYING AREAS...AND SHOULD CAUSE SMALL STREAMS AND CREEKS TO RISE OUT OF THEIR BANKS. * THE RUNOFF FROM HEAVY RAIN WILL CAUSE SIGNIFICANT RISES ALONG MAIN STEM RIVERS. THE FLOODING POTENTIAL OF LARGER RIVERS AND STREAMS WILL NEED TO BE MONITORED CLOSELY IN THE COMING DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ MS/KF/BL
097 WGUS61 KCTP 110345 FFACTP FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 1045 PM EST THU MAR 10 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-110445- /O.CAN.KCTP.FA.A.0004.000000T0000Z-110311T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1045 PM EST THU MAR 10 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR CENTRAL PENNSYLVANIA HAS BEEN CANCELLED. THE HEAVIEST OF THE RAIN IS OVER...AND MOST OF THE AREA IS ALREADY COVERED BY FLOOD WARNINGS INTO THE NIGHT. THE RAIN IN THE WEST HAS ALREADY BEGUN TO TURN TO SNOW. EXPECT THE RAIN TO CONTINUE TO DIMINISH AND MOVE TO THE NORTH AND EAST OF THE AREA SHORTLY. $$ DANGELO
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flood watch went out at Mar 7, 10:33 PM EST, 5 hours 52 minutes earlier.
Area forecast discussion, Mar 7, 10:33 PM EST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1033 PM EST MON MAR 7 2011 .SYNOPSIS... HIGH PRESSURE CENTERED NORTH OF THE GREAT LAKES WILL KEEP FAIR WEATHER OVER THE REGION INTO TUESDAY. A NEW STORM WILL HEAD TOWARD THE REGION FOR MID WEEK WITH MORE RAIN SLATED FOR WEDNESDAY INTO FRIDAY. PRECIPITATION COULD END AS SOME SNOW LATER FRIDAY AS COLD AIR MOVES BACK INTO THE STATE. THIS NEXT STORM COULD CREATE ANOTHER FLOODING THREAT DUE TO THE COMBINATION OF RAIN AND SNOW MELT. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... NO UPDATE PLANNED FOR THE NEAR TERM AS FAIR SKIES DOMINATE WITH JUST A FEW HIGH CLOUDS DRIFTING ACROSS. OVERNIGHT LOWS ON TRACK TO BOTTOM OUT IN THE TEENS AND 20S...SOME 5 TO 20 DEG BELOW NORMAL. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... AREA OF MID AND HIGH CLOUDS OVER CENTRAL AND WRN OHIO ATTM WILL ADVECT EAST AT AROUND 40 KTS...AND CROSS THE CWA TONIGHT. THE LEADING EDGE OF THE CLOUDS WILL SPREAD OVER THE WRN PENN MTNS BETWEEN 00-02Z...AND REACH THE SUSQ VALLEY TWD MIDNIGHT. THE MAIN EFFECT OF THIS RATHER THIN CLOUD DECK WILL BE TO CURB TEMP DROP AND MINS BY A FEW DEG F. MINS AROUND DAYBREAK TUESDAY WILL RUN AROUND 10F IN THE NRN TIER AND L20S ACROSS THE SOUTH. TUESDAY LOOKS FAIR WITH JUST PERIODS OF MID AND HIGH CLOUDS OF VARYING THICKNESS PASSING OVERHEAD. MAXES WILL TAKE A RUN AT NORMALS - BUT MIGHT NOT GET THERE WITH HEAVY SNOW PACK STILL TO MELT OFF IN THE NRN HALF AND CENTRAL MTS. SEE HYDRO SECTION FOR MORE. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... WEATHER PATTERN REMAIN ACTIVE THROUGH THE PERIOD AS PROGRESSIVE FLOW PATTERN PERSISTS. NEXT STORM WILL ORGANIZE OVER THE PLAINS WEDNESDAY AS MID LEVEL ENERGY DIGS DOWN THE EAST SIDE OF THE ROCKIES. ELONGATED AND STRONG N-S TROUGH RESULTS AS IT EDGES EASTWARD TOWARD THE EAST COAST. PRECIP WILL SPREAD OUT AHEAD OF APPROACHING SYSTEM...AND MAY START OUT AS LIGHT SNOW IN THE W AND N ON WED...THOUGH PRECIP SHOULD REMAIN LIGHT THROUGH THE DAY. WARMER AIR ON STRONG SOUTHERLY FLOW ADVECTS IN WED NIGHT INTO THU...BRINGING HIGHER PWATS AND BETTER DYNAMICS AS TROUGH EDGES ACROSS OHIO VALLEY. QPF DURING THIS TIME LOOKS TO BE IN THE 1.00-2.00 INCH RANGE...AND WITH SNOW ON THE GROUND AGAIN WILL HAVE TO KEEP A CLOSE EYE ON HYDROLOGICAL CONCERNS. SEE HYDRO SECTION OF AFD FOR MORE. TEMPS LOOK TO BE COLD ENOUGH MAINLY IN THE NORTHEAST THAT PRECIP MAY FALL AS SNOW OR A MIX OF RAIN/SNOW AT TIMES WED NIGHT. TEMPS WED NIGHT WILL RISE AS WARMER AIR MOVES IN. HEAVIEST RAIN LOOKS TO OCCUR ON THU...AND MODELS IN GOOD AGREEMENT ON THIS SO POPS/CONFIDENCE REMAINS VERY HIGH. PRECIP ENDS FROM W-E THU NIGHT INTO FRI AS TROUGH GOES SLIGHTLY NEGATIVELY TILTED BUT REMAINS PROGRESSIVE...BUT ENOUGH COLD AIR SLIDES IN FROM BEHIND TO CHANGE PRECIP TYPE BACK OVER TO SNOW...WHICH WILL LIKELY BRING LIGHT ACCUMS TO THE NORTHERN AND CENTRAL MTNS. AFTER A SHORT BREAK...WEAKER CLIPPER SYSTEM SLIDES THROUGH SAT NIGHT-SUN WITH A SHOT OF SOME LIGHT SNOW. MORE POTENT CLIPPER ARRIVES MON NIGHT INTO TUES. && .AVIATION /03Z TUESDAY THROUGH SATURDAY/... A RIDGE OF HIGH PRESSURE BUILDING OVER THE STATE SHOULD PROVIDE PENNSYLVANIA WITH VFR CONDS AND LIGHT WINDS THROUGH TUE NIGHT. LATEST RUC13 AND VSREF DATA BOTH WOULD SUGGEST THE POSSIBILITY OF RADIATIONAL FOG ACROSS THE CENTRAL VALLEYS TONIGHT. ALTHOUGH LIGHT WINDS AND FRESH SNOW COVER DO FAVOR RADIATIONAL COOLING...HIGH CLOUDS ARRIVING FROM THE WEST THIS EVENING WILL LIKELY PRECLUDE FOG FORMATION. RIDGE OF HIGH PRESSURE ALONG THE EAST COAST SUPPORTS A HIGH CONFIDENCE FCST OF VFR AND LIGHT WINDS TUES AND TUE NITE. OUTLOOK... WED...RAIN/LOW CIGS LATE. SOME FROZEN PRECIP CENTRAL/NORTHERN MTNS. THU...RAIN/LOW CIGS POSSIBLE. FRI...LOW CIGS POSS W MTNS...ESP EARLY. SAT...RAIN/SNOW/LOW CIGS POSS NW MTNS. && .HYDROLOGY... HARPER TAVERN HAS FALLEN BELOW FOOD AND WILL CONTINUE TO FALL. THE CREST WILL REACH THE LOWER SUSQ VALLEY AND KEEP HARRISBURG UNDER FLOOD STAGE BY A FOOT OR SO BEFORE DAWN TUESDAY...AND MARIETTA AROUND OR JUST UNDER FS DURING THE MID TO LATE MORNING HOURS TUESDAY. THE HEAVY...WET/HIGH WATER-CONTENT SNOW WILL MELT OFF GRADUALLY DURING THE DAYLIGHT WEDNESDAY...AND WILL KEEP THE WATERWAYS RUNNING HIGH. THEN...THE ADDITIONAL RAIN/WATER THAT IS EXPECTED TO FALL DURING THE MID-WEEK STORM LOOKS HEAVY ONCE AGAIN. ANOTHER 1-2 INCHES IS ALMOST CERTAIN. THE MAIN STEM SUSQ WILL JUST BE ON THE WAY DOWN AT THE TIME THE RAIN/PRECIP MOVES IN AND THERE IS A REAL WORRY FOR RENEWED AND WORSE FLOODING LATER THIS WEEK. && .CLIMATE... SEE RERMDT AND RERIPT FOR DETAILS ON THE RECORD DAILY RAINFALL AT BOTH SITES AND RECORD SNOWFALL AT WILLIAMSPORT YESTERDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE/LAMBERT NEAR TERM...LA CORTE/LAMBERT SHORT TERM...LAMBERT LONG TERM...DANGELO/RXR AVIATION...FITZGERALD HYDROLOGY...LA CORTE CLIMATE...LA CORTE
Hazardous weather outlook, Mar 7, 6:31 AM EST, 21 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 631 AM EST MON MAR 7 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-081145- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 631 AM EST MON MAR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RUN OFF FROM THE RAINS OF THE PAST DAY AND SNOW FROM THE RECENT STORM MELTING WILL KEEP WATERWAYS RUNNING HIGH EARLY THIS WEEK. ANOTHER STORM WILL MOVE IN DURING THE MIDDLE OF THE WEEK. THE STORM WILL BRING MORE HEAVY RAIN AND SOME SNOW TO THE REGION. THIS WILL LIKELY RENEW FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 2:18 PM EST | Winter Weather Advisory | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 5 more | 38 hr |
Nearby
Flood Watches in Pennsylvania, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.